Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2019, 7:43 PM EDT for 4 counties in Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 7:43 PM EDT (23:43 UTC)
- Expired
- May 19, 2019, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Madison County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WUUS53 KIND 192343
SVRIND
INC035-065-095-135-200015-
/O.NEW.KIND.SV.W.0038.190519T2343Z-190520T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
743 PM EDT Sun May 19 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in central Indiana...
Western Randolph County in east central Indiana...
Delaware County in east central Indiana...
Northern Henry County in east central Indiana...
* Until 815 PM EDT.
* At 743 PM EDT, severe thunderstorms were located along a line
extending from near Alexandria to 9 miles southeast of Anderson,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Muncie, Anderson, Alexandria, Yorktown, Chesterfield, Albany,
Eaton, Daleville, Parker City, Selma, Sulphur Springs, Mooreland,
Mount Summit, Losantville, Modoc, Springport, Blountsville, Summit
Lake State Park, Ball State University and Prairie Creek Reservoir.
This includes Interstate 69 between mile markers 228 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8520 3999 8520 3995 8560 4024 8568
4038 8527 4038 8522 4031 8522 4031 8518
4000 8507
TIME...MOT...LOC 2343Z 236DEG 48KT 4022 8562 4000 8556
HAIL...<.75IN
WIND...60MPH
$$
503 follow-up statements
291
WWUS53 KIND 192352
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
752 PM EDT Sun May 19 2019
INC095-200001-
/O.CAN.KIND.SV.W.0038.000000T0000Z-190520T0015Z/
Madison IN-
752 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Indiana.
LAT...LON 4000 8520 3999 8520 3996 8555 4027 8557
4038 8527 4038 8522 4031 8522 4031 8518
4000 8507
TIME...MOT...LOC 2351Z 236DEG 48KT 4027 8551 4005 8545
$$
INC035-065-135-200015-
/O.CON.KIND.SV.W.0038.000000T0000Z-190520T0015Z/
Randolph IN-Delaware IN-Henry IN-
752 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN RANDOLPH...DELAWARE AND NORTHERN HENRY COUNTIES...
At 751 PM EDT, severe thunderstorms were located along a line
extending from 7 miles south of Matthews to 10 miles northwest of New
Castle, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muncie, Yorktown, Albany, Eaton, Daleville, Parker City, Selma,
Sulphur Springs, Mooreland, Mount Summit, Losantville, Modoc,
Springport, Blountsville, Summit Lake State Park, Ball State
University and Prairie Creek Reservoir.
This includes Interstate 69 between mile markers 238 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8520 3999 8520 3996 8555 4027 8557
4038 8527 4038 8522 4031 8522 4031 8518
4000 8507
TIME...MOT...LOC 2351Z 236DEG 48KT 4027 8551 4005 8545
HAIL...<.75IN
WIND...60MPH
$$
50496
WWUS53 KIND 200002
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
802 PM EDT Sun May 19 2019
INC035-065-135-200015-
/O.CON.KIND.SV.W.0038.000000T0000Z-190520T0015Z/
Randolph IN-Delaware IN-Henry IN-
802 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN RANDOLPH...EASTERN DELAWARE AND NORTHEASTERN HENRY
COUNTIES...
At 802 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Albany to 6 miles southeast of
Muncie, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muncie, Albany, Eaton, Parker City, Selma, Mooreland, Losantville,
Modoc, Blountsville, Summit Lake State Park, Prairie Creek Reservoir
and Ball State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8520 3999 8520 3998 8536 4032 8544
4038 8527 4038 8522 4031 8522 4031 8518
4000 8507
TIME...MOT...LOC 0002Z 236DEG 48KT 4035 8535 4013 8529
HAIL...<.75IN
WIND...60MPH
$$
AW/50942
WWUS53 KIND 200009
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
809 PM EDT Sun May 19 2019
INC035-065-135-200019-
/O.EXP.KIND.SV.W.0038.000000T0000Z-190520T0015Z/
Randolph IN-Delaware IN-Henry IN-
809 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDOLPH...EASTERN
DELAWARE AND NORTHEASTERN HENRY COUNTIES WILL EXPIRE AT 815 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Indiana.
LAT...LON 4000 8520 3999 8520 3998 8536 4032 8544
4038 8527 4038 8522 4031 8522 4031 8518
4000 8507
TIME...MOT...LOC 0009Z 236DEG 48KT 4040 8525 4018 8519
$$
AW/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:51 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 19, 4:51 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 451 PM EDT Sun May 19 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 310 PM EDT Sun May 19 2019 A cold front will move through central Indiana tonight. Thunderstorms are possible along and ahead of the front. Much cooler weather moves in for the start of the work week. A front will meander across the area mid to late week, bringing chances for rain at times mid-week into next weekend. Temperatures will rebound to above normal mid-week and then remain there. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 310 PM EDT Sun May 19 2019 Early this afternoon a dry slot was moving into central Indiana, ending the widespread rainfall. However, a line of storms had developed in central Illinois ahead of a cold front. The line of storms will move across central Indiana during the rest of the afternoon and into the early evening hours before 00Z. Will handle with a pre-first period in the text products to cover this. Severe storms remain possible with building instability and some decent shear, but at the moment am not expecting widespread severe weather. HRRR and some other models indicate still some shower or thunderstorm potential with the front itself as it moves across the area after 00Z. Will have some low PoPs this evening. Colder air will move in overnight, and some stratocumulus will accompany it. Will keep skies partly cloudy. The model blend looks reasonable for temperatures. && .SHORT TERM...(Monday through Wednesday) Issued at 310 PM EDT Sun May 19 2019 Models are close enough that the model blend initialization was accepted for most items. The colder air and stratocumulus will stick around on Monday, keeping skies partly cloudy and high temperatures only in the 60s most areas. Dry and cool conditions will continue into Tuesday with some upper ridging briefly working into the area. A large upper system across the western part of the country will send some energy just to the northwest of the area Tuesday night into Wednesday. This will also bring a warm front through the area. Forcing isn't that impressive with the strongest forcing remaining out of central Indiana. Will go with mainly chance category PoPs. The warm front will allow temperatures to return into the 80s for highs on Wednesday. && .LONG TERM /Wednesday night through Thursday/... Issued at 312 PM EDT Sun May 19 2019 Accepted the initialization. An upper level high will sit over the deep south for much of long term range. Models are showing a couple of short waves that may affect the area during that time so there are a couple chances for rain. The best chance looks to be Memorial Day weekend as models are in agreement that there will be precipitation but exact timing and location are still to be seen. Temperatures will be above normal as highs are anticipated to be in the 80s. && .AVIATION /Discussion for the 19/21Z TAF Update/... Issued at 446 PM EDT Sun May 19 2019 Update... Narrowed VCTS into the Sun 22Z to Mon 01Z time frame for now... will amend further with more detailed timing over the next few hours. Previous Discussion... Generally VFR conditions expected through the period, with some MVFR or worse conditions mainly in convection this afternoon into early evening. Gusty winds will continue this afternoon. Main area of rain will continue to move out of the sites early in the period. Scattered convection will then move in ahead of an approaching cold front. There are some patches of MVFR clouds across Illinois that will move into the area and may cause brief periods of MVFR ceilings even outside of convection this afternoon. Overnight will be dry with a stratocumulus deck moving in from the north. For now kept this VFR but MVFR not out of the question. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....KH AVIATION...50/TDUD
Hazardous weather outlook, May 19, 7:19 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 719 PM EDT Sun May 19 2019 INZ038>042-046>049-053>057-061>065-067>072-202330- Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-Marion-Hancock- Henry-Owen-Morgan-Johnson-Shelby-Rush-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 719 PM EDT Sun May 19 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Showers and thunderstorms. Severe storms possible this evening. Hazards: Damaging winds...hail...heavy rain and lightning. A few tornadoes possible as well. Timing: Storms possible through this evening. The best threat for severe weather will be until 9 pm. Discussion: Severe storms are possible this evening. Dry and cooler weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times late Tuesday into next weekend. Some of the storms could be strong. Discussion: After a dry and cooler start to the week...additional chances for rain and thunderstorms will come for the second half of the upcoming week as strong low pressure tracks from the central Plains into the upper Midwest with a frontal boundary lingering across the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation will end later tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>037-043>045-051-052-060-202330- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Vermillion-Parke-Putnam-Vigo-Clay-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Clinton, Newport, Rockville, Greencastle, Terre Haute, Brazil, Clay City, and Sullivan 719 PM EDT Sun May 19 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time Discussion: Dry and cooler weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times late Tuesday into next weekend. Some of the storms could be strong. Discussion: After a dry and cooler start to the week...additional chances for rain and thunderstorms will come for the second half of the upcoming week as strong low pressure tracks from the central Plains into the upper Midwest with a frontal boundary lingering across the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 19, 6:28 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 NNW KOKOMO 40.49N 86.14W
05/19/2019 HOWARD IN EMERGENCY MNGR
HEALTHY 6 TO 8 INCH DIAMETER TREE LIMBS
DOWN.
&&
KHLocal storm report, May 19, 6:30 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 NNE KOKOMO 40.49N 86.12W
05/19/2019 HOWARD IN EMERGENCY MNGR
POWER LINES DOWN, BLOCKING ROAD.
&&
KHLocal storm report, May 19, 6:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG PITTSBORO 39.87N 86.46W
05/19/2019 HENDRICKS IN PUBLIC
LARGE TREE BRANCH SNAPPED.
&&
KHLocal storm report, May 19, 7:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 WNW SPENCER 39.29N 86.78W
05/19/2019 OWEN IN UTILITY COMPANY
OVER 600 CUSTOMERS WITHOUT POWER.
&&
KHLocal storm report, May 19, 7:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST 5 W GREENWOOD 39.61N 86.20W
05/19/2019 E50 MPH JOHNSON IN NWS EMPLOYEE
&&
KHLocal storm report, May 19, 7:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST 1 S FAIRLAND 39.58N 85.86W
05/19/2019 E60 MPH SHELBY IN PUBLIC
NUMEROUS LARGE TREE LIMBS DOWN, POWER
OUTAGE.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:36 PM EDT | Special Weather Statement | IND | Fountain, Vermillion, Warren | 39 min |
| May 19, 3:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 50 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 38 min |
| May 19, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 31 min |
| May 19, 5:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Montgomery, Tippecanoe, Tipton | 49 min |
| May 19, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 38 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 48 min |
| May 19, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 52 min |
| May 19, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 46 min |
| May 19, 6:36 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 24 min |
| May 19, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Rush, Shelby | 38 min |
| May 19, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more | 51 min |
| May 19, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 50 min |
| May 19, 7:32 PM EDT | Tornado Warning | IND | Rush, Shelby | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.